Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 206, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 23, 2001, 9:34 PM CST for Red River County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2001, 9:34 PM CST (03:34 UTC)
- Expired
- Nov 23, 2001, 10:15 PM CST
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 6:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828 WUUS54 KSHV 240335 SVRSHV TXC387-240415- /NEW.KSHV.SV.W.0115.240334-240415/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 934 PM CST FRI NOV 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RED RIVER COUNTY IN NORTHEAST TEXAS * UNTIL 1015 PM CST * AT 934 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS NEAR CLARKSVILLE...MOVING EAST AT 35 MPH. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS LINE OF STORMS WILL LIKELY PRODUCE DAMAGING WINDS AND LARGE HAIL. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RED RIVER COUNTY IN NORTHEAST TEXAS UNTIL 1015 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 9:30 PM CST, 4 minutes earlier.
Area forecast discussion, Nov 23, 9:30 PM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CST FRI NOV 23 2001 LINE OF STORMS EXTENDING ACROSS THE EXTREME ERN PORTIONS OF OK FROM N TO S INTO MCCURTAIN CO. THEN CURVING SW INTO NE TX FROM NEAR PRX TO S OF ACT. THIS LINE PRODUCING GUSTY WINDS FROM ASOS/AWOS REPORTS OF 31 TO 40 KTS AS THE LINE PASSES WITH THE OUTFLOW OVER PORTIONS OF TX/OK. STILL IN THE LINE FOR SOME STRONG WINDS POSSIBLY AND HAIL FOR MY FCST AREA WITH A VERY UNSTABLE ATMOSPHERE. ALTHOUGH THE WORST OF THE STORMS AHEAD OF THE LINE HAVE BEEN TO THE N OVER TUL/LIT CWFA/S. WILL DEFER TO UPDATING UNTIL SYSTEM MOVES FURTHER THROUGH...POSSIBLY NEAR 11 PM. PACKAGE IS OK FOR NOW. 20 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.